Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 7, NWS Reno, NV

January 29, 2006Modoc County, California; 4 counties in Nevada

NWS Reno, NV issued this wind advisory at Jan 29, 2006, 3:48 PM PST for Modoc County, California; 4 counties in Nevada. It took effect at Jan 30, 2006, 10:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2006, 3:48 PM PST (23:48 UTC)
In effect from
Jan 30, 2006, 10:00 AM PST
Expired
Jan 30, 2006, 3:45 PM PST
In force
6 hr
Issued by
NWS Reno, NV

Counties Modoc County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 31 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 292348
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
348 PM PST SUN JAN 29 2006

.A VIGOROUS STORM SYSTEM WILL MOVE THROUGH NORTHEAST CALIFORNIA
AND NORTHERN NEVADA MONDAY...DRAGGING A COLD FRONT INTO CENTRAL
NEVADA ON MONDAY EVENING. AHEAD OF THE COLD FRONT...WINDS WILL
BECOME QUITE GUSTY AROUND MIDDAY...BEFORE DIMINISHING AFTER THE FRONT
MOVES THROUGH IN THE LATE AFTERNOON AND EVENING.


CAZ070-NVZ003-005-301300-
/O.NEW.KREV.WI.Y.0007.060130T1800Z-060131T0200Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
348 PM PST SUN JAN 29 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH 
BY LATE MORNING MONDAY. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE 
AREAS IN THE AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING BEHIND
A COLD FRONT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KREV 301159
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
359 AM PST MON JAN 30 2006

.A WINTER STORM SYSTEM WILL MOVE THROUGH NORTHEAST CALIFORNIA AND
NORTHERN NEVADA TODAY...DRAGGING A COLD FRONT INTO CENTRAL NEVADA
THIS EVENING. AHEAD OF THE COLD FRONT...WINDS WILL INCREASE AND BECOME
STRONG AROUND MIDDAY...BEFORE DIMINISHING AFTER THE FRONT MOVES THROUGH
IN THE LATE AFTERNOON AND EVENING.

CAZ070-NVZ003-005-302000-
/O.CON.KREV.WI.Y.0007.060130T1800Z-060131T0200Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
359 AM PST MON JAN 30 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO
50 MPH BY LATE MORNING. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND
PRONE AREAS IN THE AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING
BEHIND A COLD FRONT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BENINATO
000 
WWUS75 KREV 302000
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1200 PM PST MON JAN 30 2006

CAZ070-NVZ003-005-310200-
/O.CON.KREV.WI.Y.0007.000000T0000Z-060131T0200Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
1200 PM PST MON JAN 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
THROUGH THIS AFTERNOON AS A COLD FRONT APPROACHES WESTERN NEVADA.
LOCALLY HIGHER GUSTS ARE EXPECTED IN WIND PRONE AREAS SUCH AS
WASHOE VALLEY AND IN THE FOOTHILLS NORTH AND WEST OF RENO AND WEST
OF THE CARSON VALLEY. WINDS WILL DIMINISH FROM LATE AFTERNOON
THROUGH EARLY EVENING AS RAIN AND SNOW SPREAD OVER THE REGION.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MJD
000 
WWUS75 KREV 302345
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 PM PST MON JAN 30 2006

CAZ070-NVZ003-005-310045-
/O.CAN.KREV.WI.Y.0007.000000T0000Z-060131T0200Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
345 PM PST MON JAN 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED AS RAIN AND SNOW SPREAD ACROSS
THE SURPRISE VALLEY AND WESTERN NEVADA. WIND GUSTS TO 35 MPH WILL
CONTINUE THROUGH THE EARLY EVENING BUT THE THREAT OF STRONGER WIND
GUSTS HAS ENDED.

$$

MJD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:00 PM PST, 48 minutes earlier.

Area forecast discussion, Jan 29, 3:00 PM PST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PST SUN JAN 29 2006

.SHORT TERM...
MOIST RIDGE OVER AREA TONIGHT WITH CLOUDY SKIES AND ISOLATED
SHOWERS ACROSS WARNERS AND MTNS OF NRN LASSEN. PCPN INCREASES
AHEAD OF NEXT TROUGH ON MONDAY AM REACHING TAHOE AREA AROUND 14Z
AND MONO COUNTY AROUND 20Z. QPF AMOUNTS RANGE FROM AROUND AN
INCH IN TAHOE AREA ABOVE 7000 FEET TO A HALF AN INCH IN MONO
COUNTY ALONG SIERRA. HAVE UPGRADED WS WATCHES TO WARNINGS IN
TAHOE AND LASSEN ZONE ABOVE 5500 FEET. PW PLUME OF AROUND 1.25
TO 1.50 INCHES TAPPING MOISTURE FROM SUBTROPICS RESULTING IN
DEEPER MOIST LAYER AND MORE SPILL OVER INTO TAHOE BASIN AND
WRN NV VALLEYS LATE MON AND MON NGT. SNOW LEVELS STARTING
OUT AROUND 6500 FEET THEN LOWERING TO LAKE LEVEL OR NEAR 5500
FEET LATE MON AFTN. SNOW LEVELS LOWERING TO AROUND 4500-5000
LATE MON EVE HOWEVER EXPECT LITTLE SNOW ACCUMULATIONS IN WRN
NV VALLEYS AS BULK OF FRONTAL MOISTURE SHOULD BE EAST OF AREA
BY LATE MONDAY EVENING. SW WINDS PRECEDING FRONT ON MONDAY
SHOULD SEE GUSTS TO NEAR 50 MPH IN WIND PRONE AREAS OF WRN
NV WITH GUSTS TO 90 MPH ALONG SIERRA CREST. HAVE ISSUED WIND
ADVISORIES IN RENO CARSON CITY AREA AND NRN WASHOE/SURPRISE
VALLEY AREAS FROM 10 AM TO 6 PM MONDAY. ALSO EXPECT GUSTY
WINDS IN LASSEN AND MONO COUNTIES ALONG HIGHWAY 395 CORRIDOR
BUT THESE AREA COVER BY WINTER STORM WARNINGS AND ADVISORIES
SO NO SEPERATE WIND HEADINGS. SNOW TAPERING OFF TO SHOWERS
LATE MONDAY EVENING WITH BREAK IN WEATHER ON TUESDAY AS
HIGH PRESSURE REBUILDS INTO AREA. NEXT SYSTEM SPREADING PCPN
INTO NRN SIERRA TUESDAY NIGHT IN EXIT REGION OF POWERFUL ERN
PAC JET OF AROUND 170 KTS ALONG 40 N. THIS FIREHOSE PATTERN
COULD BRING SIGNIFICANT PCPN TO NRN SIERRA TUES NGT INTO WED
WITH SNOW LEVELS RISING TO AROUND 7000 FEET. WILL NEED TO
MONITOR RIVERS AND STREAMS GIVEN POTENTIAL FOR HEAVY RAIN
AND HIGH SNOW LEVELS. QPF MODELS SHOWING RATHER NARROW BAND
OF PCPN IMPINGING ON NRN CA SO CONFIDENCE IN QPF AMOUNTS LOW
AT THIS TIME. CYLKE

.LONG TERM...THURSDAY THROUGH SUNDAY...
FLAT RIDGE BUILDS INTO THE WEST COAST THURSDAY PUSHING MOIST ZONAL
FLOW NORTH INTO THE PACNW. FLOW BECOMES MORE AMPLIFIED GOING INTO
FRIDAY AS DIGGING ERN PACIFIC TROUGH CRANKS UP THE WEST COAST
RIDGE...SO TAPERED THE POPS BACK A LITTLE HITTING ON THE NRN ZONES.
MODELS ARE PRETTY UNCERTAIN ABOUT NEXT SYSTEM MOVING ONSHORE GOING
INTO NEXT WEEKEND BUT LOOK TO BE TRENDING TOWARD A FASTER AND DEEPER
SOLUTION. MAIN UNCERTAINTIES ARE BOTH TIMING AND HOW FAR SOUTH THE
WAVE TRACKS WITH CURRENT FORECAST LEANING TOWARD A FRIDAY NIGHT INTO
SATURDAY MORNING STORM SYSTEM MAINLY FROM LAKE TAHOE NORTH. WINDY
CONDITIONS ARE EXPECTED AHEAD OF THE SYSTEM WITH A RATHER STRONG
COLD FRONT MOVING ACROSS THE CWA SATURDAY. HIGH PRESSURE RETURNS
BEHIND THE SYSTEM SUNDAY WITH RATHER COLD VALLEY TEMPERATURES AND
INVERSION CONDITIONS. JORDAN
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TONIGHT ALTHOUGH ISOLD -SHRA AND VIRGA
POSSIBLE NORTH OF KLOL-KSVE LINE THROUGH 04Z. -RA WITH MVFR
CONDITIONS WILL DEVELOP OVER MOUNTAINS NORTH OF KSVE BY 10Z
SPREADING TO THE CENTRAL SIERRA NEAR LAKE TAHOE AROUND 15Z. HEAVIER
PRECIP WITH IFR CONDITIONS EXPECTED OVER THE CENTRAL SIERRA 18-24Z.
ISOLD TO SCT -SHRA ALONG WITH AREAS SLY WIND G35KT EXPECTED ACROSS
WRN NEVADA 18-24Z. COLD FRONT EXPECTED TO PASS KLOL-KRNO AREA AROUND
00Z. JORDAN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM TO 6 PM PST MONDAY FOR NVZ003-NVZ005.

     WINTER STORM WARNING FROM 8 AM TO 10 PM PST MONDAY FOR NVZ002.

CA...WINTER STORM WARNING FROM 6 AM TO 8 PM PST MONDAY FOR CAZ071.

     WIND ADVISORY FROM 10 AM TO 6 PM PST MONDAY FOR CAZ070.

     SNOW ADVISORY FROM 2 PM TO 10 PM PST MONDAY FOR CAZ073.

     WINTER STORM WARNING FROM 8 AM TO 10 PM PST MONDAY FOR CAZ072.

&&
Hazardous weather outlook, Jan 29, 6:00 AM PST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PST SUN JAN 29 2006

CAZ070>073-NVZ001>005-301500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PST SUN JAN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WINTER STORM WILL MOVE THROUGH THE AREA QUICKLY MONDAY
THROUGH MONDAY EVENING BRINGING MOUNTAIN SNOW AND STRONG WINDS AGAIN.

A WINTER STORM WATCH IS IN EFFECT FOR THE GREATER LAKE TAHOE AREA
AND FOR NORTHEASTERN CALIFORNIA FROM MONDAY MORNING THROUGH MONDAY EVENING.
SEE THE LATEST WINTER WEATHER MESSAGE/WWUS45 KREV WSWREV/ FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER EVENTS ACCORDING
TO ESTABLISHED CRITERIA.

SMM

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:38 AM PSTWinter Storm WatchREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more12 hr
Jan 29, 3:39 PM PSTSnow AdvisoryREVMono30 hr
Jan 29, 3:39 PM PSTWinter Storm WarningREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more30 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.